Alert archive / Wyoming / Special Weather Statements in 2013

Special Weather Statement, NWS Cheyenne, WY

July 13, 2013Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 13, 2013, 7:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2013, 7:21 PM MDT (01:21 UTC)
Expired
Jul 13, 2013, 8:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3273 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WWUS85 KCYS 140121
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT SAT JUL 13 2013

WYZ116>118-140200-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
721 PM MDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT...

AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANITE SPRINGS
CAMPGROUND TO VIRGINIA DALE...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH 
HEAVY RAIN.  RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRANITE SPRINGS CAMPGROUND...
  GRANITE SPRINGS RESERVOIR...
  CRYSTAL LAKE CAMPGROUND...
  CRYSTAL LAKE RESERVOIR...
  WARREN AF BASE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 330 AND
359.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 6.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4118 10541 4119 10486 4099 10486 4099 10540
TIME...MOT...LOC 0120Z 267DEG 23KT 4115 10523 4093 10523

$$

FINCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 13, 6:00 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 13, 6:00 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
600 PM MDT SAT JUL 13 2013

.UPDATE...
ISSUED AT 1037 AM MDT SAT JUL 13 2013

LATEST SATELLITE LOOP WAS SHOWING THE THICKER CLOUD COVER MOVING
OUT OF NORTHERN COLORADO INTO SOUTHERN WYOMING. THIS CLOUD COVER
HAS NOT PRODUCED MUCH IN THE WAY OF SHOWER ACTIVITY YET...BUT THIS
CLOUD COVER SHOULD HELP SATURATE THINGS UP A BIT MORE ACROSS
AREAS WEST OF THE LARAMIE RANGE THIS AFTERNOON. SATELLITE
PRECIPITABLE WATER VALUES ARE ALREADY BETWEEN 140 AND 160 PERCENT
OF NORMAL WHICH WILL FAVOR MORE HEAVY RAINFALL PRODUCERS. RAWLINS
HAS A DEWPOINT OF 50 WHICH IS QUITE MOIST THAT REGION WITH SKINNY
CAPES (500J/KG OR LESS). THE GOOD THING IS THAT MOST OF THE
SHOWERS AND STORMS WILL BE MOVING AT SPEEDS OF 15 TO 20 MPH FROM
SOUTHWEST TO NORTHEAST. THEREFORE...IF WE DO HAVE RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR...WOULD NOT EXPECT THE HEAVY RAIN TO
LAST VERY LONG AND ONLY YIELD TO ONE HALF INCH OR SO WEST OF THE
LARAMIE RANGE. THE AREAS THAT WILL HAVE TO WATCH FOR WILL BE THE
BURN SCARRED REGIONS WHERE IT WILL NOT TAKE MUCH RAINFALL TO
CREATE PROBLEMS. WE DID BUMP UP PRECIPITATION CHANCES WEST OF THE
LARAMIE RANGE THIS AFTERNOON...SINCE THERE IS GOOD 700-500MB
MOISTURE TRANSPORT IN THIS REGION.

MEANWHILE...EAST OF THE LARAMIE RANGE...LOOKS VERY SIMILAR TO
YESTERDAY WITH LIMITED SHEAR AND SKINNY CAPES. THIS WILL FAVOR
MORE STORMS WITH HEAVY RAINFALL WITH A STORM MOTION OF 15 TO 20
MPH. LATEST SATELLITE LOOP IS SHOWING GOOD CLEARING ACROSS
COLORADO FRONT RANGE THE SNOWY RANGES. THIS WILL SET UP A PRIME
ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT AGAIN THIS AFTERNOON.
SURFACE FLOW TODAY IS A BIT MORE WESTERLY COMPARED TO
YESTERDAY...WHICH MAY LIMIT THE RAINFALL AGAIN IN THE DOWNSLOPED
REGIONS...BUT WE WILL HAVE TO WATCH AREAS FURTHER EAST AGAIN
ESPECIALLY IN THE PANHANDLE REGION WHERE A FEW PLACE SAW 1 TO 3
INCHES YESTERDAY. WE DID BUMP PRECIPITATION CHANCES QUITE A BIT
EAST OF THE LARAMIE RANGE AS WELL...ESPECIALLY LOOKING BACK AT THE
RADAR STORM TOTAL PRECIPITATION MAP FROM YESTERDAY SHOWS WIDESPREAD
COVERAGE.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 131 PM MDT SAT JUL 13 2013

THE CONCERN WITH THIS PORTION OF THE FORECAST IS THE COVERAGE OF
THE SHOWERS AND THUNDERSTORMS DURING THE NEXT COUPLE OF DAYS.

LATEST RADAR LOOP WAS SHOWING A LATER START ON THE CONVECTION
COMPARED TO YESTERDAY. PART OF THE REASON APPEARS TO BE CONVECTIVE
INHIBITION VALUES ARE A BIT HIGHER COMPARED TO YESTERDAY OVER THE
MOUNTAINS WHICH IS MOST LIKELY DUE TO LONGER DURATION OF CLOUDS.
WE SHOULD CONTINUE TO SEE THE CONVECTION BECOME MORE WIDESPREAD AS
THE AFTERNOON WEARS ON IN SPITE OF THE LIGHT DOWNSLOPE FLOW. THE
BULK OF THE STORMS SHOULD MOVE NORTHEAST THIS AFTERNOON...BUT AS
YOU APPROACH THE CO/WY BORDER THE STORMS APPEAR TO BE MOVING MORE
WEST TO EAST AROUND 15 MPH. ONCE AGAIN THESE STORMS WILL BE VERY
HEAVY RAIN PRODUCERS WITH THE POTENTIAL OF PRODUCING RAINFALL
RATES OF 1 TO 3 INCHES PER HOUR. THE BULK OF THIS CONVECTION
SHOULD BEGIN TO DIMINISH SLOWLY AFTER SUNSET. WE KEPT CHANCES OF
CONVECTION GOING THROUGH MIDNIGHT...BUT IT SHOULD BEGIN TO DIE OUT
TOWARDS DAYBREAK. LATEST SURFACE ANALYSIS WAS SHOWING A WEAK
FRONTAL BOUNDARY TAKING SHAPE OVER NORTHEAST WYOMING. THIS
BOUNDARY IS IN ADVANCE OF SHORTWAVE MOVING THROUGH NEVADA AND
UTAH. ONCE THIS SHORTWAVE PASSES TO THE NORTHEAST IN MONTANA WE
SHOULD BEGIN TO SEE THIS FRONTAL BOUNDARY SHIFT SOUTHEAST THROUGH
THE AREA TONIGHT AND CAUSE THE WIND TO SHIFT TO THE NORTH AND
BRING HIGHER DEWPOINTS TOWARDS THE LARAMIE RANGE.

SUNDAY-SUNDAY NIGHT:
IT WILL BE QUITE INTERESTING TO SEE HOW THINGS EVOLVE DURING THE
COURSE OF THE DAY. NOT REAL CONFIDENT THAT WE WILL SEE MUCH IN THE
WAY OF CONVECTION IN THE MORNING...DUE TO GOOD NORTHERLY FLOW. THE
EXCEPTION COULD BE ALONG THE RIDGE LINES WHERE A FEW SHOWERS AND
ISOLATED STORMS WILL BE POSSIBLE. THE REST OF THE DAY WE SHOULD
SEE GOOD MID LEVEL 700-500MB MOISTURE TRANSPORT WITH PRECIPITABLE
WATER ANOMALIES AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL. IN
ADDITION...MIXED LAYER CAPE VALUES SHOULD BE A BIT BETTER TOMORROW
WITH VALUES POSSIBLY REACHING 500-1000J/KG WITH 0-6KM SHEAR LOOKS TO
BE FAIRLY WEAK 25-30KTS. HOWEVER...THE MAIN CONCERN WILL BE THE
FLASH FLOOD POTENTIAL ESPECIALLY TOWARDS THE END OF THE DAY WHEN
THE LOW LEVEL FLOW BEGINS TO TURN TO THE EAST. WE CONSIDERED ON
ISSUING A FLASH FLOOD WATCH FOR AREAS EAST OF THE LARAMIE RANGE
FOR TOMORROW...BUT WE ARE NOT COMPLETELY SURE OF THE COVERAGE OF
THE SHOWERS AND STORMS THIS AFTERNOON. IF WE SEE FAIRLY WIDESPREAD
COVERAGE OF THE SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...NIGHT SHIFT MAY NEED CONSIDER. STORM MOTIONS TOMORROW
WILL BE MAINLY WEST TO EAST AROUND 10 MPH WEST OF THE LARAMIE
RANGE WITH THE STORMS TURNING MORE NORTH TO SOUTH EAST OF THE
LARAMIE RANGE. WE ALSO BACKED OFF ON HIGHS TOMORROW CONSIDERING
THE POTENTIAL FOR WETTING RAINS WHICH WILL TEND TO COOL THE SOIL
TEMPS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 131 PM MDT SAT JUL 13 2013
MAIN FORECAST CONCERN WILL BE INFLUENCE OF UPPER LOW RETROGRADING
WEST FROM OHIO VALLEY. ON MONDAY THE UPPER LOW WILL BE TEXAS
PANHANDLE WITH INVERTED TROUGH AXIS EXTENDING NORTH INTO KS.
GFS HAS TRENDED FARTHER SOUTH THAN ECMWF WITH LOW. THE TREND HAS
BEEN TO SHIFT THETA-E MOISTURE AXIS WEST THROUGH WY AS HIGH PRESSURE
BEHIND THE LOW BUILDS WEST. HAVE KEPT POPS SHIFTING WEST WITH DRIER
AIR BY 00Z TUE. MONSOONAL FLOW WILL BE DISRUPTED WITH EASTERLY
COMPONENT FROM UPPER LOW AS IT WEAKENS TUESDAY AND HAVE KEPT POPS
LIMITED ACROSS THE CWA. ON WED A SOUTH WIND COMPONENT RETURNS AS UPPER
HIGH SHIFTS OVER IL. MOISTURE BEGINS TO SHIFT NORTH AS THE UPPER
HIGH COMPRESSES DUE TO UPPER TROUGH ACROSS NERN STATES. MAIN MOISTURE
AXIS WILL STILL REMAIN OVER WRN WY WITH SOME RISK OF AFTN CONVECTION
SHIFTING INTO SRN WY MTNS. ON THU THE INFLUENCE OF WESTERLIES TO THE
NORTH WILL SHIFT MOISTURE AXIS EAST ALONG WITH A FRONTAL BOUNDARY.
THIS WILL HELP INCREASE AFTN CONVECTION CHCS INTO ERN WY WITH
BEST LIFT AND INSTABILITY.  ON FRIDAY BOTH ECMWF AND GFS SHIFT
A SHORTWAVE FEATURE OVER RIDGE AXIS INTO ERN WY WHICH MAY BE
REMNANTS OF OHIO VALLEY UPPER LOW. HAVE GONE WITH TREND OF INCREASING
PCPN CHCS ALL AREAS AS MOIST FLOW REMAINS OVER AREA. THIS WILL
IMPACT TEMPS DURING THAT TIME AND HAVE KEPT THEM AROUND NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON)
ISSUED AT 558 PM MDT SAT JUL 13 2013

PRIMARY AVIATION CONCERN OVER THESE NEXT 24 HOURS WILL BE
-SHRA/-TSRA DEVELOPMENT. BEST COVERAGE WILL BE BETWEEN 20Z AND 04Z
EACH AFTERNOON AND EVENING. CIGS/VSBYS WILL GENERALLY FALL INTO
THE MVFR CATEGORY WITH SOME IFR POSSIBLE WITHIN THE HEAVIEST
ACTIVITY. CONVECTION WILL BE MOST NUMEROUS AROUND KLAR AND KCYS
WITH OROGRAPHIC ENHANCEMENT AROUND THE SOUTHEAST WYOMING
MOUNTAINS. WILL SEE A MINIMUM IN CONVECTION BETWEEN 06-18Z
SUNDAY...WITH ANOTHER ROUND EXPECTED AFTER 18Z. CONVECTIVE
COVERAGE LOOKS TO BE BETTER ON SUNDAY...BUT GIVEN TIMING AND
STRENGTH UNCERTAINTIES HAVE LED INTO TAFS WITH VCTS FOR NOW.

&&

.FIRE WEATHER...
ISSUED AT 131 PM MDT SAT JUL 13 2013

NO REAL FIRE WEATHER CONCERNS DURING THE NEXT COUPLE OF DAYS...DUE
TO HIGH HUMIDITY VALUES FROM THE MONSOONAL MOISTURE AND GOOD
CHANCES OF SHOWERS AND THUNDERSTORMS. STILL WILL HAVE TO WATCH
OUT FOR THE POTENTIAL FOR LIGHTNING STRIKES WITH THE
THUNDERSTORMS. BEYOND TUESDAY...THINGS BEGIN TO DRY OUT SOME AS
THE MONSOONAL MOISTURE GETS DISRUPTED FROM THE UPPER LEVEL LOW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...REC
LONG TERM...SLA
AVIATION...HAHN
FIRE WEATHER...REC
Hazardous weather outlook, Jul 13, 3:23 PM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT SAT JUL 13 2013

NEZ002-003-019>021-054-055-095-096-WYZ101>119-141100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
323 PM MDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
PERSIST INTO THIS EVENING...ESPECIALLY OVER AND EAST OF THE
MOUNTAINS. NO SEVERE STORMS ARE EXPECTED BUT A FEW OF THEM COULD
PRODUCE LOCALLY HEAVY RAINFALL WITH RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR AT TIMES. STORM MOVEMENT WILL BE FROM THE WEST TO
EAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE SUNDAY AND MONDAY. ONCE AGAIN THESE THUNDERSTORMS WILL HAVE
THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING. THE CHANCE OF THUNDERSTORMS IS EXPECTED TO
RETURN TO THE AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

COX

In the hours before

Special weather statement, Jul 13, 1:59 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SAT JUL 13 2013

WYZ117>119-132100-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
159 PM MDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 300
PM MDT...

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF NATURAL FORT REST AREA...OR 11
MILES SOUTH OF CHEYENNE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL RAINFALL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN LARAMIE COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4099 10489 4107 10490 4109 10452 4100 10446
      4099 10488
TIME...MOT...LOC 1959Z 264DEG 12KT 4099 10477

COX
Special weather statement, Jul 13, 2:37 PM MDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT SAT JUL 13 2013

WYZ117>119-132130-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
237 PM MDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 330
PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CHEYENNE...MOVING NORTHEAST
AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND
383.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4108 10479 4133 10465 4108 10428 4099 10453
      4099 10463
TIME...MOT...LOC 2036Z 222DEG 10KT 4108 10465

FINCH
Special weather statement, Jul 13, 5:17 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT SAT JUL 13 2013

WYZ106-116>118-140015-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
517 PM MDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND EXTREME
EASTERN ALBANY COUNTIES UNTIL 615 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 23 MILES NORTHEAST OF
LARAMIE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HORSE CREEK...
  WHITAKER...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 27 AND
45.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4164 10466 4134 10473 4143 10535 4161 10534
TIME...MOT...LOC 2317Z 271DEG 21KT 4152 10522

FINCH
Special weather statement, Jul 13, 6:11 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
611 PM MDT SAT JUL 13 2013

WYZ115-116-140100-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
611 PM MDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALBANY COUNTY UNTIL 700
PM MDT...

AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF HUTTON LAKE...OR 9 MILES
SOUTHWEST OF LARAMIE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LARAMIE...
  UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...
  TIE CITY CAMPGROUND...
  YELLOW PINE CAMPGROUND...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 303 AND
325.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4145 10550 4122 10535 4113 10580 4130 10589
TIME...MOT...LOC 0010Z 247DEG 18KT 4125 10572

FINCH
Special weather statement, Jul 13, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT SAT JUL 13 2013

WYZ116>118-140200-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
721 PM MDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT...

AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANITE SPRINGS
CAMPGROUND TO VIRGINIA DALE...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.  RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRANITE SPRINGS CAMPGROUND...
  GRANITE SPRINGS RESERVOIR...
  CRYSTAL LAKE CAMPGROUND...
  CRYSTAL LAKE RESERVOIR...
  WARREN AF BASE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 330 AND
359.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 6.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4118 10541 4119 10486 4099 10486 4099 10540
TIME...MOT...LOC 0120Z 267DEG 23KT 4115 10523 4093 10523

FINCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:11 PM MDTSpecial Weather StatementCYSAlbany49 min
Jul 13, 7:12 PM MDTAreal Flood AdvisoryCYSAlbany4 hr
Jul 13, 8:04 PM MDTSpecial Weather StatementCYSLaramie41 min
Jul 14, 1:22 PM MDTAreal Flood AdvisoryCYSScotts Bluff4 hr

Nearby

Special Weather Statements in Wyoming, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.